# SDR USAA20110408BA031

- Difficulty date: April 7, 2011
- Submitted: April 8, 2011
- Operation: Air carrier
- Aircraft: N281AY
- Make and model: Airbus A330-243
- Aircraft serial: 1041
- Aircraft time: 6,803 hours
- Engine: Rroyce RB211TRENT77
- Engine time: 6,803 hours
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Damaged
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, B, J
- Precautionary procedure: E, H, A

## Discrepancy

CLT  FLT 732  EN ROUTE CLT TO LGW.  DURING CLIMB FROM 8,000 FEET TO 14,000 FEET, THE FLIGHT CREW HEARD A LOUD BANG AND FELT THE AIRCRAFT SHUDDER.  THIS WAS FOLLOWED BY AN EXTREMELY HIGH NUMBER TWO ENGINE EGT INDICATION AND A DROP IN OIL PRESSURE.  THE CREW INITIATED A SHUTDOWN OF THE NUMBER TWO ENGINE.  BEFORE THE SHUTDOWN WAS COMPLETE, HOWEVER, THE N3 SPEED WENT TO ZERO PERCENT, SMOKE ENTERED THE CABIN, AND ENG 2 STALL AND EGT OVER LIMIT ECAM WARNINGS APPEARED.  AFTER THE ENGINE WAS SHUT DOWN AND THE QRH PROCEDURES ACCOMPLISHED, THE SMOKE IN THE CABIN RAPIDLY DISSIPATED.  THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  SINGLE ENGINE TIME WAS APPROXIMATELY 15 MINUTES.  THE BORESCOPE INSPECTION OF THE NUMBER TWO ENGINE REVEALED SIGNIFICANT DAMAGE TO ALL STAGES OF THE HPC, AND PART OF THE IPC.  THE ENGINE IS CURRENTLY BEING REMOVED.  FURTHER ACTION IS PENDING.
